| Catalog Number |
03337154001 |
| Medical Device Problem Code |
Low Test Results (2458)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/01/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The cartridge lot number and the expiration date were requested but not provided.The investigation is ongoing.
Event or Problem Description
The initial reporter received questionable hemoglobin and hematocrit results from one patient sample tested on the cobas b 221 <6> system.The initial hemoglobin result from the analyzer was 4.31 g/dl (43.1 g/l).The repeat result from another laboratory device was 7.91 g/dl (79 g/l).The initial hematocrit result from the analyzer was 12.7%.The repeat result from another laboratory device was 0.23 l/l (23%).The repeat results were deemed correct.
Additional Manufacturer Narrative
The investigation noted that the initial run from the analyzer and the repeat run from the other device were performed three hours apart.The result of the investigation's computation of the mean corpuscular hemoglobin concentration (mchc) of the patient sample was acceptable.The investigation determined that the analyzer's results were correct.The investigation determined the event was consistent with a preanalytic error (sample inhomogeneity between the two patient sample runs) at the customer site.The investigation did not identify a product problem.